Mississippi, 2007Drought in Mississippi, May 1 to 31, 2007
May 1 to 31, 2007 · NWS MEG · 17 events in 17 counties and zones
As a result of below normal rainfall during the month of May, the drought intensified, and became extreme over Northeast Mississippi and severe over North Central Mississippi.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a result of below normal rainfall during the month of May, the drought intensified, and became extreme over Northeast Mississippi and severe over North Central Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 1, 7:34 PM CST, 3 hours 26 minutes earlier.
Area forecast discussion, May 1, 7:34 PM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
834 PM CDT TUE MAY 1 2007
.UPDATE...
GOES WATER VAPOR IMAGERY SHOWED AN UPPER LOW OVER NORTHEAST
OK...DRIFTING SLOWLY TO THE EAST. SCATTERED THUNDERSTORMS
CONTINUED UNDER A DOWNSTREAM DEFORMATION ZONE OVER CENTRAL MO AND
SOUTHERN IL. ISOLATED STRONG/SEVERE STORMS CONTINUED OVER THE
SOUTH TX...WHERE CAPES WERE NEARING 4000 J/KG. CLOSER TO HOME...KLZK
RADAR SHOWED SCATTERED SHOWERS AND A FEW EMBEDDED THUNDERSTORMS
LIFTING NORTH/NORTHEAST THROUGH WESTERN AR. 00Z LZK SOUNDING
SHOWED ONLY 200 J/KG OF SURFACE BASED CAPE AND WEAK CINH OF LESS
THAN 25 J/KG.
THE UPPER LOW OVER NORTHEAST OK IS EXPECTED TO MAKE ONLY SLIGHT
EASTWARD PROGRESS OVERNIGHT. WILL LIKELY SEE SCATTERED ELEVATED
SHOWERS WORK INTO EASTERN AR.WITH ONLY ISOLATED ELEVATED SHOWERS
ELSEWHERE. FORECAST REMAINS ON TRACK...WITH ONLY MINIMAL CHANGES
NECESSARY.
PWB
&&
.PREV DISCUSSION... /ISSUED 346 PM CDT TUE MAY 1 2007/
DISCUSSION...
CURRENTLY...FAIRLY QUIET WEATHER ACROSS THE MID SOUTH THIS
AFTERNOON. A FEW SHOWERS MOVED ACROSS NORTHEAST ARKANSAS EARLIER
IN THE DAY OTHERWISE IT REMAINS DRY ACROSS MOST OF THE REGION.
TEMPERATURES HAVE CLIMBED INTO THE UPPER 80S ACROSS MOST OF THE
MID SOUTH EXCEPT ACROSS NORTHEAST ARKANSAS WHERE SOME RAIN AND
CLOUDS HAVE KEPT READINGS AROUND 80.
THE UPPER RIDGE ACROSS THE MID SOUTH WILL TEMPORARILY WEAKEN AS
THE UPPER LOW OVER OKLAHOMA DRIFTS SLOWLY EAST OVER THE NEXT FEW
DAYS AND WEAKENS. MOISTURE WILL CONTINUE TO INCREASE ACROSS THE REGION
ALONG WITH RAIN CHANCES. LOOKS LIKE THE BEST CHANCES FOR RAIN
TONIGHT WILL BE WEST OF THE RIVER...MAINLY AFTER MIDNIGHT. THE UPPER
LOW WILL WEAKEN ACROSS THE AREA ON WED AND THU WITH GOOD CHANCES
FOR SHOWERS AND THUNDERSTORMS AND SLIGHTLY COOLER TEMPERATURES.
DECENT RAIN CHANCES WILL CONTINUE THU NIGHT AND FRI AS A SECOND UPPER
TROF PUSHES INTO THE AREA FROM THE WEST.
BY THE WEEKEND THIS SECOND UPPER TROF WILL DISSIPATE OVER THE
OHIO VALLEY AS THE UPPER RIDGE REINTENSIFIES OVER THE MID SOUTH IN
RESPONSE TO A MAJOR TROF DEVELOPING OVER THE WESTERN U.S. EXPECT
MORE ABOVE NORMAL TEMPERATURES FOR THE WEEKEND AND EARLY NEXT WEEK
ALONG WITH DECREASED CHANCES FOR RAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 66 79 65 78 / 40 60 60 60
MKL 61 80 61 77 / 30 60 60 60
JBR 62 76 62 76 / 60 70 60 60
TUP 61 84 62 81 / 10 30 40 60
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 1, 3:25 AM CST, 19 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
425 AM CDT TUE MAY 1 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021130-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
425 AM CDT TUE MAY 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
JLH
Drought, Alcorn
- When
- May 1, 11:00 PM CST to May 31, 10:59 PM CST
- Where
- Alcorn forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.881, -88.580 (the zone’s center; the record gives no point)
A severe drought(D2) continued into early May across portions of Northeast Mississippi and North Central Mississippi. By the end of the month, the drought had intensified to an extreme drought(D3) over Northeast Mississippi. Rainfall was about 5 inches below normal for the month bringing the yearly deficit to around 13 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Benton
- When
- May 1, 11:00 PM CST to May 31, 10:59 PM CST
- Where
- Benton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.817, -89.188 (the zone’s center; the record gives no point)
A severe drought(D2) continued into early May across portions of Northeast Mississippi and North Central Mississippi. By the end of the month, the drought had intensified to an extreme drought(D3) over Northeast Mississippi. Rainfall was about 5 inches below normal for the month bringing the yearly deficit to around 13 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Calhoun
- When
- May 1, 11:00 PM CST to May 31, 10:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.937, -89.336 (the zone’s center; the record gives no point)
A severe drought(D2) continued into early May across portions of Northeast Mississippi and North Central Mississippi. By the end of the month, the drought had intensified to an extreme drought(D3) over Northeast Mississippi. Rainfall was about 5 inches below normal for the month bringing the yearly deficit to around 13 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Chickasaw
- When
- May 1, 11:00 PM CST to May 31, 10:59 PM CST
- Where
- Chickasaw forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.921, -88.948 (the zone’s center; the record gives no point)
A severe drought(D2) continued into early May across portions of Northeast Mississippi and North Central Mississippi. By the end of the month, the drought had intensified to an extreme drought(D3) over Northeast Mississippi. Rainfall was about 5 inches below normal for the month bringing the yearly deficit to around 13 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Itawamba
- When
- May 1, 11:00 PM CST to May 31, 10:59 PM CST
- Where
- Itawamba forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.280, -88.361 (the zone’s center; the record gives no point)
A severe drought(D2) continued into early May across portions of Northeast Mississippi and North Central Mississippi. By the end of the month, the drought had intensified to an extreme drought(D3) over Northeast Mississippi. Rainfall was about 5 inches below normal for the month bringing the yearly deficit to around 13 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Lee
- When
- May 1, 11:00 PM CST to May 31, 10:59 PM CST
- Where
- Lee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.290, -88.680 (the zone’s center; the record gives no point)
A severe drought(D2) continued into early May across portions of Northeast Mississippi and North Central Mississippi. By the end of the month, the drought had intensified to an extreme drought(D3) over Northeast Mississippi. Rainfall was about 5 inches below normal for the month bringing the yearly deficit to around 13 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Lafayette
- When
- May 1, 11:00 PM CST to May 31, 10:59 PM CST
- Where
- Lafayette forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.357, -89.485 (the zone’s center; the record gives no point)
A severe drought(D2) continued into early May across portions of Northeast Mississippi and North Central Mississippi. By the end of the month, the drought had intensified to an extreme drought(D3) over Northeast Mississippi. Rainfall was about 5 inches below normal for the month bringing the yearly deficit to around 13 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Marshall
- When
- May 1, 11:00 PM CST to May 31, 10:59 PM CST
- Where
- Marshall forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.762, -89.503 (the zone’s center; the record gives no point)
A severe drought(D2) continued into early May across portions of Northeast Mississippi and North Central Mississippi. By the end of the month, the drought had intensified to an extreme drought(D3) over Northeast Mississippi. Rainfall was about 5 inches below normal for the month bringing the yearly deficit to around 13 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Monroe
- When
- May 1, 11:00 PM CST to May 31, 10:59 PM CST
- Where
- Monroe forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.892, -88.480 (the zone’s center; the record gives no point)
A severe drought(D2) continued into early May across portions of Northeast Mississippi and North Central Mississippi. By the end of the month, the drought had intensified to an extreme drought(D3) over Northeast Mississippi. Rainfall was about 5 inches below normal for the month bringing the yearly deficit to around 13 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Panola
- When
- May 1, 11:00 PM CST to May 31, 10:59 PM CST
- Where
- Panola forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.364, -89.951 (the zone’s center; the record gives no point)
A severe drought(D2) continued into early May across portions of Northeast Mississippi and North Central Mississippi. By the end of the month, the drought had intensified to an extreme drought(D3) over Northeast Mississippi. Rainfall was about 5 inches below normal for the month bringing the yearly deficit to around 13 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Pontotoc
- When
- May 1, 11:00 PM CST to May 31, 10:59 PM CST
- Where
- Pontotoc forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.225, -89.037 (the zone’s center; the record gives no point)
A severe drought(D2) continued into early May across portions of Northeast Mississippi and North Central Mississippi. By the end of the month, the drought had intensified to an extreme drought(D3) over Northeast Mississippi. Rainfall was about 5 inches below normal for the month bringing the yearly deficit to around 13 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Prentiss
- When
- May 1, 11:00 PM CST to May 31, 10:59 PM CST
- Where
- Prentiss forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.618, -88.520 (the zone’s center; the record gives no point)
A severe drought(D2) continued into early May across portions of Northeast Mississippi and North Central Mississippi. By the end of the month, the drought had intensified to an extreme drought(D3) over Northeast Mississippi. Rainfall was about 5 inches below normal for the month bringing the yearly deficit to around 13 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Tallahatchie
- When
- May 1, 11:00 PM CST to May 31, 10:59 PM CST
- Where
- Tallahatchie forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.951, -90.173 (the zone’s center; the record gives no point)
A severe drought(D2) continued into early May across portions of Northeast Mississippi and North Central Mississippi. By the end of the month, the drought had intensified to an extreme drought(D3) over Northeast Mississippi. Rainfall was about 5 inches below normal for the month bringing the yearly deficit to around 13 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Tippah
- When
- May 1, 11:00 PM CST to May 31, 10:59 PM CST
- Where
- Tippah forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.768, -88.909 (the zone’s center; the record gives no point)
A severe drought(D2) continued into early May across portions of Northeast Mississippi and North Central Mississippi. By the end of the month, the drought had intensified to an extreme drought(D3) over Northeast Mississippi. Rainfall was about 5 inches below normal for the month bringing the yearly deficit to around 13 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Tishomingo
- When
- May 1, 11:00 PM CST to May 31, 10:59 PM CST
- Where
- Tishomingo forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.740, -88.239 (the zone’s center; the record gives no point)
A severe drought(D2) continued into early May across portions of Northeast Mississippi and North Central Mississippi. By the end of the month, the drought had intensified to an extreme drought(D3) over Northeast Mississippi. Rainfall was about 5 inches below normal for the month bringing the yearly deficit to around 13 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Union
- When
- May 1, 11:00 PM CST to May 31, 10:59 PM CST
- Where
- Union forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.491, -89.004 (the zone’s center; the record gives no point)
A severe drought(D2) continued into early May across portions of Northeast Mississippi and North Central Mississippi. By the end of the month, the drought had intensified to an extreme drought(D3) over Northeast Mississippi. Rainfall was about 5 inches below normal for the month bringing the yearly deficit to around 13 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Yalobusha
- When
- May 1, 11:00 PM CST to May 31, 10:59 PM CST
- Where
- Yalobusha forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.028, -89.708 (the zone’s center; the record gives no point)
A severe drought(D2) continued into early May across portions of Northeast Mississippi and North Central Mississippi. By the end of the month, the drought had intensified to an extreme drought(D3) over Northeast Mississippi. Rainfall was about 5 inches below normal for the month bringing the yearly deficit to around 13 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 1 to 3, 20073 deaths · 4 injured · $2.7 million · EF0 · 86 events
- Drought in Mississippi, May 1 to 31, 2007$29 million · 43 events
- Tornado and Flash Flooding in Ohio, May 1 to 2, 2007$634,000 · EF0 · 77 events
- Wildfire in Georgia, May 1 to 31, 2007$22 million · 2 events
- Tornado and Damaging Winds in Pennsylvania, May 1, 2007$767,000 · EF1 · 5 events
- Drought in Georgia, May 1 to 31, 200797 events
- Flash Flooding and Hail in Texas, May 1, 2007$160,000 · 50 kt wind · 9 events
- Lightning Strikes in Wisconsin, May 1, 2007$175,000 · 2 events
- Tornadoes and Flash Flooding in Kansas, May 1, 2007$57,000 · EF0 · 13 events
- Drought in Tennessee, May 1 to 31, 200739 events
- Drought in North Carolina, May 1 to 31, 200734 events
- Tornado and Hail in Pennsylvania, May 1, 2007$25,000 · EF0 · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32897, 32899, 32901, 32902, 32903, 32904, 32905, 32906, 32907, 32908, 32909, 32910, 32911, 32912, 32913, 32914, 32915.